Nebraska, 2003

Damaging Wind in Nebraska, June 18, 2003

June 18, 2003 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 18, 1:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT WED JUN 18 2003

MAIN FORECAST CHALLENGES ARE CHANCES OF THUNDERSTORMS FROM FRIDAY
NIGHT ON.

SURFACE FEATURES REMAIN WEAK WITH HIGH PRESSURE SITTING OVER
SOUTHERN MANITOBA AND A WEAK TROF MOVING SOUTH ACROSS SRN NEBRASKA
AND SRN IA.  ISOLATED CONVECTION CONTINUES TO MOVE SOUTH ACROSS THE
FORECAST AREA WITH WEAK SHEAR AND INSTABILITY IN PLACE. SLOW MOVING
CONVECTION SHOULD CONTINUE TO SHIFT SWD THIS EVENING AS SFC TROF
SLIPS TO THE SOUTH.

DRIER MID LEVEL AIR MOVES INTO THE REGION TONIGHT AS ABOVE MENTIONED
SFC HIGH SLIDES SOUTHEAST.  WARM AIR ADVECTION PATTERN WILL BEGIN TO
SET UP ON FRIDAY. MID LEVEL TROF BEGINS TO MOVE ACROSS THE WESTERN
US AND PUSHES A SHORTWAVE ACROSS NEBRASKA FRIDAY AFTERNOON.
INCREASING LLJ SHOULD HELP A FEW THUNDERSTORMS FIRE IN THE LATE
AFTERNOON AND EARLY EVENING HOURS ACROSS OUR WESTERN COUNTIES. THIS
ACTIVITY MAY LINGER INTO SATURDAY AIDED BY LOW LEVEL JET AND
SHORTWAVE TRANSLATING EAST.

CHALLENGE IN EXTENDED FORECAST BECOMES WHEN NOT TO PUT POPS IN.
FRONT THAT IS PROGGED TO SLIDE THRU ON SUNDAY WILL LIKELY BE NEXT
FOCUSING MECHANISM FOR THUNDERSTORMS.  EXTENDED MODELS DIVERGE WITH
ENSEMBLES TAKING ON A MORE ZONAL PATTERN INTO EARLY NEXT WEEK WHILE
THE GFS DIGS A DEEP TROF ACROSS THE WESTERN US.  HAVE STUCK CLOSER
TO ENSEMBLES AND LEFT DAYS 6 AND 7 DRY.

.OMA...NONE.

GRIFFIS
Hazardous weather outlook, Jun 18, 10:45 AM CST, 3 hours 15 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-182300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 AM CDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AND IN
SOUTHWEST IOWA.  LARGE HAIL WILL BE THE PRIMARY THREAT WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

SD

The radar

The Omaha radar (KOAX), 40 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
June 18, 2:00 PM CST
Where
Lancaster County, 4 mi NE of Davey
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.017, -96.617

Thunderstorm wind gusts estimated at around 60 mph broke off some tree limbs near Davey.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365575.